Mar 27, 2000
My question is this....I am a Nurse and came back positive on a mantoux test therefore they but me on INH I just went for an appointment to check out my blood work and they found that my bilirubin was elevated....but this was before I even started taking the meds....I found out recently that my boyfriend of 7 years had been extremely unfaithful. He had sex with women who he literally met on the street. And he didn't use protection. So HIV has always been in the back of my mind. He has been tested and he came back negative.
Should I be concerned about my elevated bilirubin in conjunction with HIV?
Response from Mr. Molaghan
It's nice to hear from a colleague. Elevated bilirubin levels occur sometimes in people with HIV and AIDS, but this is usually due to side effects of one of the protease inhibitors some people use (Crixivan). Some people with advanced HIV disease may also develop biliary tract disease, but there is no correlation (that I know of) between elevated bilirubin and early HIV infection. How elevated is your bilirubin? There is also a condition known as Gilbert's (pronounced JHIL-BEAR) Syndrome found in many people (particularly of Mediterranean descent) where the bilirubin is always slightly elevated. This is a chronic but benign condition, and is usually an incidental finding on the blood test. The fact that you noted the elevated result before you started INH, provides you with a good baseline to follow. There are a few other conditions that can cause elevated bilirubin levels. Discuss the results of the entire chemistry panel that was done with your physician. If the entire chemistry panel is normal, you can be reassured. Good luck.
High WBC but negative Elisa
Limbs stop functioning with severe anemia?
- Stinging Pain Could I Have Acute HIV Infection
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Does Herpes Cause Harm To The Immune System?
- How Do You Get Rid Of A Vaginal Staph Infection?
- What Is The Shot You Get For Std's?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.